MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP155RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) black female patient underwent a breast surgery with a 850cc artoura breast tissue expander and experienced a deflation on the left side post-operatively.As a result, the patient underwent explantation on (b)(6) 2022.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 14, 2022, the evaluation for the device was completed.Device evaluation summary: no leak test was necessary to determine the location of the tear as we observed a tear at the union between the shell and the suture tab in the 6 o¿clock position.When evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.As the authorization form for examination was not received, the product evaluation lab couldn´t identify a conclusion due to the specific nature of this deflation.The evaluation was limited to non-destructive testing.Potential cause: while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over-inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.We would like to assure you that mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.We also closely and continually monitor and review the clinical performance and real-world evidence for all of our products through clinical studies, registries, and post-market surveillance activities.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key13966703
Report Number1645337-2022-03572
Device Sequence Number4186322
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model NumberSMXP155RH
Device Catalogue NumberSMXP155RH
Device Lot Number9421082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/14/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American